MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC AM PICC 2L 5.5FRX55CM 80CM HYDRO NIT SWG; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC AM PICC 2L 5.5FRX55CM 80CM HYDRO NIT SWG; CATHETER INTRAVASCULAR THERAPE
Catalog Number PR-45552-HPHNM
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "when the doctor tried to insert the introducer sheath with dilator the dilator did not pass over the guidewire." after receipt of the device and its initial investigation, clarification was sent out to the customer.The customer confirmed they were aware of the crimped peel-away.Additional complaint created.Associated complaints: 9680794-2024-00228.Clinical consequences: no clinical consequences".No injury to the patient.No delay in treatment.
 
Additional Manufacturer Narrative
(b)(4) the customer returned one, opened picc kit for analysis.Signs-of-use in the form of biological material were observed on the catheter over dilator subassembly.Visual analysis revealed that the sheath tip was crimped.Microscopic examination confirmed the damage.The appearance of the damage is consistent with damage resulting from undue force used during an attempted insertion.It was also noted that the dilator tip was crushed, and the guide wire was kinked.These defects will be addressed in associated complaint.The sheath length measured 4"), which is within the specification limits per the sheath product drawing.The sheath outer diameter measured 0.0965", which is within the specification limits per the sheath extrusion product drawing.The sheath inner diameter at the proximal end measured 0.079", which is within the specification limits per the sheath extrusion product drawing.The dilator was removed from the sheath body with little to no resistance.Likewise, the dilator was able to be reinserted and locked onto the sheath tabs.Performed per ifu statement, "check peel-away sheath placement by holding sheath in place, twisting dilator hub counterclockwise to release dilator hub from sheath hub, withdraw guidewire and dilator sufficiently to allow blood flow".A device history record review was performed.The report of a damaged sheath body was confirmed through complaint investigation of the returned sample.Visual analysis revealed that the sheath tip was crimped.The appearance of the damage is consistent with damage resulting from undue force used during an attempted insertion.Despite the damage, the sheath met all relevant dimensional and functional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report and the sample received, unintentional user error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
AM PICC 2L 5.5FRX55CM 80CM HYDRO NIT SWG
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
elaine cully
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18920363
Report Number9680794-2024-00236
Device Sequence Number7683147
Product Code LJS
UDI-Device Identifier00801902095787
UDI-Public00801902095787
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K112896
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue NumberPR-45552-HPHNM
Device Lot Number13F21M0578
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2024
Initial Report FDA Received Date03/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED
Patient SexUnknown